April-May '02 | briefing | mail | don't say this | flakers' jargon | flaker creativity | articles | other places | archives | send mail | ed dewke | legal stuff | order | search | 2001 Ed Dewke

Psoriasis Caused by ‘Fluid on the Ear’?
from Phyllis H.

Just wanted to give you a quick thanks.  I’ve had P for 44 years.  Just got over a month-long flue and am broken out head to toe.  You know the kind: skin peels off and you look like you’ve been on the spit too long?  Went to the doctor — not my derm — thinking maybe an infection had triggered this massive outbreak.  She did all kinds of tests including STD, diabetes, hepatitis, x-rayed me, etc., and the only thing she could come up with is, “You have fluid on your ears” and something is drastically wrong.  Duh.  I went to her hoping I could save a few bucks and get in earlier than I could with my derm.  Geesh.  But, I did read a short article you wrote in 1997: and the liver enzyme thing and the rub-ons [topical creams, ointments or lotions] intrigued me.  I took her all my meds — 4 rub-ons — and I never thought about absorbing them through the skin and how it could affect the liver reading.  Anyway, off to another doctor on Thursday, but I will be better armed this time.

Again, thank you.  Nice to know I am not alone.  Love the little quotes [Don’t Say This].  I have heard most of them myself.  Had a brother in law who told me next time someone asked me if I had cigarette burns to say yes, I am an abused woman.  LoL, -Phyllis H.

*****

Ed’s Response:  Glad you enjoy FlakeHQ, Phyllis.  One of the nastier side effects possible from prolonged use of topical corticosteroids is absorption of the steroid into the blood stream and hence into other organs where assorted non-psoriasis consequences might occur.  It has been cautioned that over-absorption of steroids from topicals can even “trigger” diabetes — which is of particular interest to me (see Diabetes as Psoriasis Treatment Fall-out?. 

If you can confirm that P is caused by having fluid on your ears, you will let us know, won’t you, Phyllis?  <wink> -Ed

This Month's Mail | Archives

www.flakehq.com